Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

May 10, 2013Erie County, Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at May 10, 2013, 7:49 PM EDT for Erie County, Wyoming County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2013, 7:49 PM EDT (23:49 UTC)
Expired
May 10, 2013, 8:45 PM EDT
In force
56 min
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 33 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2256 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS81 KBUF 102349
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
749 PM EDT FRI MAY 10 2013

NYZ010>012-019>021-085-110045-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING
NY-
749 PM EDT FRI MAY 10 2013

...MODERATE TO HEAVY RAIN MOVING ACROSS THE AREA...

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SWATH OF MODERATE TO HEAVY RAIN LIFTING NORTH ACROSS THE AREA. AS 
MUCH AS ANOTHER INCH OF RAIN CAN BE EXPECTED BY 10 PM IN THIS 
AREA...WHICH HAS ALREADY BEEN SOAKED WITH AS MUCH AS AN INCH OF RAIN 
FROM EARLIER STORMS. 

THIS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4257 7914 4259 7914 4265 7907 4270 7905
      4271 7899 4278 7886 4285 7887 4288 7891
      4289 7801 4253 7806 4243 7892 4255 7920

$$
RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 10, 5:40 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 10, 5:40 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT FRI MAY 10 2013

.SYNOPSIS...
LOW PRESSURE CENTERED NEAR LONDON ONTARIO WILL LIFT NORTHEAST
ACROSS SOUTHERN ONTARIO INTO QUEBEC ON SATURDAY. THE LOW WILL DRAG
A COLD FRONT ACROSS THE REGION TONIGHT WHICH WILL USHER IN MUCH
COOLER AIR INTO THE START OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AN AREA OF STEADY SHOWERS CONTINUES TO LIFT ACROSS THE EASTERN
SECTIONS OF THE CWA. TO THE WEST SPOTTY SHOWERS ARE BEGINNING TO
DEVELOP AND THIS TREND EXPECTED TO CONTINUE TO INCREASE DURING THE
AFTERNOON/EVENING WITH SHOWERS AND THUNDERSTORMS BECOMING MORE
NUMEROUS IN ADVANCE OF THE APPROACHING COLD FRONT. THE COLD FRONT
WILL CROSS THE WESTERN SECTIONS EARLY TONIGHT AND BY DAYBREAK
EAST.

BEHIND THE FRONT SCATTERED SHOWERS AND LOW CLOUDS WILL LINGER FOR
AWHILE IN THE MORNING THEN SLOWLY CLEAR FROM WEST TO EAST DURING
THE AFTERNOON. MOST NOTABLE HOWEVER WILL BE THE COOL AIR AS
TEMPERATURES WILL BE SOME TEN TO FIFTEEN DEGREES COOLER THAN
TODAY'S READINGS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
DURING THE COURSE OF SATURDAY NIGHT...A POTENT UPPER LOW WILL
RAPIDLY DIG SOUTHEASTWARD ACROSS THE GREAT LAKES REGION. ON ITS
LEADING EDGE...AN ASSOCIATED SHARP SECONDARY COLD FRONT WILL PUSH
EAST ACROSS THE AREA...WITH THE MUCH COLDER AND DRIER AIR ASSOCIATED
WITH THE BURGEONING TROUGH THEN BEGINNING TO SPREAD ACROSS THE AREA
IN THE WAKE OF THIS BOUNDARY. AS THE FRONT WILL BE RELATIVELY
MOISTURE STARVED IN NATURE...EXPECT ONLY A LOWER-END CHANCE OF
SHOWERS TO ACCOMPANY ITS PASSAGE...WITH THIS DIMINISHING WITH
INCREASING SOUTHEASTWARD EXTENT FROM THE LAKES. BEHIND THE
FRONT...TEMPS WILL DROP INTO THE MID AND UPPER 30S ACROSS FAR
WESTERN NEW YORK AND TO THE LOWER 40S FURTHER EAST...WHERE THE FROPA
WILL COME LATER ON IN THE NIGHT.

AS FOR SUNDAY...THAT WILL A DAY MORE TYPICAL OF MID OCTOBER OR MID
NOVEMBER RATHER THAN MID MAY AS THE DEEP UPPER TROUGH SETTLES
DIRECTLY ACROSS OUR REGION. STRONG COLD AIR ADVECTION ASSOCIATED
WITH THE TROUGH WILL SEND 850 MB TEMPS DOWN TO THE -2C TO -4C
RANGE...WHICH WILL ONLY SUPPORT HIGHS IN THE UPPER 40S TO LOWER
50S...WHICH WILL BE SOME 15 TO 20 DEGREES BELOW NORMAL. COMBINED
WITH THE STRONG MAY SUNSHINE...THESE COLD TEMPS ALOFT WILL ALSO
RESULT IN STEEP LOW LEVEL LAPSE RATES SUPPORTIVE OF STRONG DIURNAL
MIXING AND DOWNWARD TRANSFER OF HIGHER MOMENTUM AIR FROM ALOFT...
MAKING FOR A RATHER WINDY DAY WHEN ALSO COUPLED WITH THE  MODERATELY
TIGHT PRESSURE GRADIENT THAT WILL BE IN PLACE. EXPECT MOST LOCATIONS
TO SEE SUSTAINED WINDS IN THE 20-30 MPH RANGE WITH GUSTS TO 35-40
MPH...WHICH WILL ONLY SERVE TO MAKE THE ALREADY CHILLY TEMPS FEEL
EVEN COLDER. FINALLY...THE DIURNAL INSTABILITY INDUCED BY THE STRONG
COLD AIR ADVECTION REGIME ALOFT WILL RESULT IN THE DEVELOPMENT OF
QUITE A BIT OF CLOUD COVER AND EVENTUALLY SOME SCATTERED AFTERNOON
SHOWERS...WHICH MAY INITIALLY TEND TO FOCUS ON AREAS OF LOCALIZED
LOW LEVEL CONVERGENCE DOWNWIND OF THE LAKES.

SUNDAY NIGHT...THE CHILLY TEMPS WILL CONTINUE AS THE CORE OF THE
COLDEST AIR ALOFT SETTLES ACROSS OUR AREA...WITH 850 MB TEMPS
DROPPING TO -6C TO -8C. WELL INLAND FROM THE LAKES...THIS MAY WELL
RESULT IN A FREEZE ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER AND
NORTH COUNTRY WHERE LOWS COULD DROP TO AROUND 30 DEGREES...WHILE THE
REMAINDER OF THE REGION SEES LOWS IN THE MID 30S THANKS TO A
WESTERLY/WEST-NORTHWESTERLY ONSHORE FLOW OFF THE RELATIVELY WARMER
LAKE WATERS. WITH SUCH COLD AIR IN PLACE ALOFT...LAKE DELTA-T'S WILL
ACTUALLY GET COLD ENOUGH TO SUPPORT SOME LIMITED LAKE EFFECT
PRECIPITATION TO THE LEE OF THE LAKES...PARTICULARLY EAST OF LAKE
ONTARIO WHERE LAKE INFLUENCES COULD GET AN ADDED BOOST FROM A
POTENTIAL UPSTREAM CONNECTION TO LAKE HURON. WILL THUS CONTINUE WITH
CHANCE POPS EAST OF LAKE ERIE AND LIKELY POPS EAST OF LAKE
ONTARIO...WHERE A RAIN/SNOW MIX WILL BE QUITE POSSIBLE GIVEN
EXPECTED LOW TEMPS.

ON MONDAY...THE MUCH COLDER THAN NORMAL WEATHER WILL CONTINUE AS THE
UPPER TROUGH LINGERS ACROSS OUR REGION...WITH DAYTIME HIGHS AGAIN
STRUGGLING TO REACH THE UPPER 40S TO LOWER 50S...AND DIURNALLY-
DRIVEN SHOWER CHANCES ALSO RETURNING WITH THE REDEVELOPMENT OF
DAYTIME HEATING. ANY SHOWERS SHOULD THEN WIND DOWN QUICKLY MONDAY
EVENING AS STRONG SURFACE-BASED RIDGING AND DRIER AIR BUILDS INTO
THE REGION...AND SETS THE STAGE FOR A POTENTIAL WIDESPREAD FROST/
FREEZE FOR AREAS AWAY FROM THE IMMEDIATE LAKESHORES MONDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
IN THE EXTENDED PERIOD...THE TROUGH THAT BROUGHT THE SIGNIFICANT
COOL DOWN FOR THE SHORT TERM PERIOD WILL QUICKLY LIFT OUT ACROSS
QUEBEC TUESDAY AND WEDNESDAY. IN ITS WAKE...A MUCH MORE DEAMPLIFIED
AND LARGELY ZONAL FLOW WILL SPREAD BACK ACROSS THE REGION FOR THE
MIDDLE AND LATTER PORTIONS OF NEXT WEEK. THIS WILL NOT ONLY RESULT
IN A RETURN TO MUCH WARMER TEMPERATURES...BUT ALSO MORE UNSETTLED
CONDITIONS AS A FRONTAL ZONE WILL BECOME ESTABLISHED ACROSS OUR
REGION.

LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...ON TUESDAY
SURFACE HIGH PRESSURE WILL REMAIN ANCHORED ACROSS THE REGION WHILE
THE UPPER TROUGH BEGINS TO GIVE WAY TO INCREASING RIDGING ALOFT.
WITH THE NEXT WARM FRONTAL ZONE THUS REMAINING ACROSS THE CENTRAL
GREAT LAKES...TUESDAY SHOULD FEATURE DRY WEATHER ALONG WITH
RELATIVELY LIGHT WINDS GIVEN THAT THE SURFACE RIDGE WILL BE DIRECTLY
OVERHEAD. TEMPS WILL ALSO START TO REBOUND SOME GIVEN SOME MODEST
WARMING ALOFT...THOUGH WITH 850 MB T'S ONLY RECOVERING TO THE -1C TO
+1C RANGE DAYTIME HIGHS WILL LIKELY REMAIN CONFINED TO THE MID TO
UPPER 50S.

TUESDAY NIGHT AND WEDNESDAY...THE AFOREMENTIONED SURFACE RIDGE WILL
SLIDE OUT TO SEA...ALLOWING A SOUTHERLY RETURN FLOW OF MUCH WARMER
AIR TO BEGIN SPREADING BACK ACROSS OUR REGION. AT THE SAME TIME...
THE WARM FRONTAL BOUNDARY OVER THE CENTRAL LAKES WILL SLIDE EAST
INTO OUR REGION...AND ACT AS THE FOCUS FOR SOME SCATTERED SHOWERS
AND POSSIBLY A FEW THUNDERSTORMS. WILL CARRY SOME CHANCE POPS TO
COVER THIS POTENTIAL...WHILE ALSO BUMPING BACK UP TO AROUND 70 OR SO
ON WEDNESDAY AS THE WARMER AIR BEGINS TO ARRIVE.

THEREAFTER...THE AFOREMENTIONED FRONTAL BOUNDARY IS EXPECTED TO
REMAIN OVER OR NEAR OUR REGION THROUGH THE BALANCE OF THE
PERIOD...WHICH WILL SUPPORT CONTINUED CHANCES FOR SOME SHOWERS AND
THUNDERSTORMS. ALONG WITH THIS...MUCH WARMER AIR WILL REMAIN IN
PLACE...AND SHOULD THUS BE SUPPORTIVE OF CONTINUED ABOVE AVERAGE
TEMPERATURES RANGING THROUGH THE 70S.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL CONTINUE ACROSS WESTERN NEW YORK AS AN AREA OF
SHOWERS LIFTS NORTHEAST ACROSS THE REGION. VSBYS BRIEFLY LOWER TO
MVFR IN THESE SHOWERS. SHOWERS WILL CONTINUE TO BECOME MORE
NUMEROUS DURING THE AFTERNOON AND THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT. A CHANCE OF A FEW THUNDERSTORMS MAY ALSO
BECOME POSSIBLE AS SOME WEAK TO MODEST INSTABILITY DEVELOPS BUT
HAVE LEFT OUT OF THE TAFS DUE TO LOWER CONFIDENCE AT ANY
PARTICULAR SITE. CIGS/VSBYS LOWER BACK TO MVFR/IFR LATER THIS
EVENING JUST AHEAD OF AND RIGHT BEHIND THE SYSTEMS COLD FRONT
WHICH SHOULD CROSS THE REGION 06-12Z.

OUTLOOK...
SATURDAY...SHOWERS TAPERING OFF WITH IMPROVEMENT BACK TO MVFR/VFR.
SUNDAY AND MONDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON SHOWERS
BOTH DAYS.
TUESDAY...VFR.

&&

.MARINE...
SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS
ACROSS THE LAKE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.

A PROGRESSIVELY STRONGER WESTERLY FLOW WILL SET UP ACROSS THE
LOWER LAKES REGION BEHIND THE COLD FRONT FOR THE WEEKEND...WITH
WINDS AND WAVES POSSIBLY INCREASING TO ADVISORY LEVELS BY SUNDAY
AND MAYBE EVEN GALE FORCE ON LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...LEVAN
MARINE...LEVAN
Hazardous weather outlook, May 10, 5:27 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
527 AM EDT FRI MAY 10 2013

NYZ001>008-010>014-019>021-085-110930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
527 AM EDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-110930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
527 AM EDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

A STRONG COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATE SATURDAY
NIGHT. WINDS BEHIND THE FRONT MAY APPROACH GALE FORCE FOR A TIME
ON SUNDAY...PARTICULARLY ON LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, May 10, 5:15 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
515 PM EDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BOSTON                  42.63N  78.73W
05/10/2013  M0.50 INCH       ERIE               NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1300090

JML
Local storm report, May 10, 6:06 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
606 PM EDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             RANDOLPH                42.16N  78.98W
05/10/2013  M0.50 INCH       CATTARAUGUS        NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1300091

JML
Local storm report, May 10, 6:14 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
614 PM EDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 S CONEWANGO           42.22N  79.03W
05/10/2013                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE DOWN.

&&

EVENT NUMBER BUF1300092

AR
Local storm report, May 10, 6:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
650 PM EDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             OLEAN                   42.08N  78.43W
05/10/2013  M1.25 INCH       CATTARAUGUS        NY   TWITTER

&&

EVENT NUMBER BUF1300093

JML
Special weather statement, May 10, 7:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
738 PM EDT FRI MAY 10 2013

NYZ004>006-110045-
CAYUGA NY-OSWEGO NY-WAYNE NY-
738 PM EDT FRI MAY 10 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM LIKELY CONTAINING SMALL HAIL...STRONG
  GUSTY WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 17
  MILES WEST OF CATO...AND MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4319 7608 4326 7620 4320 7622 4320 7629
      4322 7631 4322 7647 4311 7647 4309 7698
      4325 7700 4331 7688 4335 7670 4343 7663
      4354 7640 4352 7629 4354 7623 4318 7599

RSH
Special weather statement, May 10, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
749 PM EDT FRI MAY 10 2013

NYZ010>012-019>021-085-110045-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING
NY-
749 PM EDT FRI MAY 10 2013

...MODERATE TO HEAVY RAIN MOVING ACROSS THE AREA...

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SWATH OF MODERATE TO HEAVY RAIN LIFTING NORTH ACROSS THE AREA. AS
MUCH AS ANOTHER INCH OF RAIN CAN BE EXPECTED BY 10 PM IN THIS
AREA...WHICH HAS ALREADY BEEN SOAKED WITH AS MUCH AS AN INCH OF RAIN
FROM EARLIER STORMS.

THIS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4257 7914 4259 7914 4265 7907 4270 7905
      4271 7899 4278 7886 4285 7887 4288 7891
      4289 7801 4253 7806 4243 7892 4255 7920

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:48 PM EDTSpecial Weather StatementBUFCattaraugus42 min
May 10, 3:47 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus43 min
May 10, 4:06 PM EDTSpecial Marine WarningBUF54 min
May 10, 4:21 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Orleans, Wyoming54 min
May 10, 4:22 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua38 min
May 10, 4:27 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming63 min
May 10, 4:33 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie57 min
May 10, 4:39 PM EDTTornado WarningBUFChautauqua36 min
May 10, 4:52 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus53 min
May 10, 5:06 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans24 min
May 10, 5:29 PM EDTSevere Thunderstorm WarningBUFCattaraugus46 min
May 10, 5:34 PM EDTSpecial Marine WarningBUF26 min
May 10, 5:35 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario55 min
May 10, 5:51 PM EDTSpecial Marine WarningBUF54 min
May 10, 6:02 PM EDTSevere Thunderstorm WarningBUFCattaraugus28 min
May 10, 6:08 PM EDTAreal Flood AdvisoryBUFErie, Genesee, Niagara, Orleans3 hr
May 10, 6:21 PM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua3 hr
May 10, 6:28 PM EDTSevere Thunderstorm WarningBUFAllegany47 min
May 10, 6:30 PM EDTSevere Thunderstorm WarningBUFCattaraugus45 min
May 10, 7:34 PM EDTSpecial Marine WarningBUF41 min
May 10, 7:38 PM EDTSpecial Weather StatementBUFOswego67 min

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.